MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 01/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zma00 21.5 diopter intraocular lens (iol) was implanted into the patient's eye.It was later explanted due to an unexpected refractive error.The replacement lens was a z9003 20.5 diopter lens.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 03/15/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The product was inspected by a qualified inspector using a microscope with a 12x magnification, it can be seen that there are scratches on the posterior side of the optic body and a haptic is missing and the optic body is being cut in.Investigation and the condition of the returned lens sample do not suggest the damage was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received from the doctor.Doctor stated that his patient started to experience halos and glare on (b)(6) 2018.Patient visited the office again on (b)(6) 2018, and that was when the doctor explanted the iol from her right eye and replaced it with a z9003 standard lens and placed in the sulcus (back).The original iol was still in perfect condition with the exact power, ''it was spot on''.It was centered perfectly, but it was not working for the patient.The doctor removed the iol from the patient's right eye because it was the dominant eye and they were aiming for distance vision.Incision was enlarged 3mm.A suture was placed; however, no vitrectomy was needed.Patient was seen back in the office at 5 weeks post-op with a smile on her face.Vision was at 20/25.She is able to drive at night and very comfortable with the lens.The following sections have been updated: age/date of birth: (b)(6); gender/sex: female; date of event: (b)(6) 2018.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7336801
Report Number9614546-2018-00247
Device Sequence Number402721
Product Code MFK
UDI-Device Identifier05050474536838
UDI-Public(01)05050474536838(17)200922
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/22/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/22/2018
04/30/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date04/20/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR